Skip to main content
construction release_alert
Scholars@Duke will be undergoing maintenance April 11-15. Some features may be unavailable during this time.
cancel
Journal cover image

A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature.

Publication ,  Journal Article
Karol, DE; Muzyk, AJ; Preud'homme, XA
Published in: Gen Hosp Psychiatry
2011

We report a case of delirium accompanied by extrapyramidal symptoms and autonomic dysfunction in a 59-year-old man following abrupt cessation of baclofen and tizanidine. An extensive search for the etiology was undertaken, but it was only after a careful history was taken that suspicion for baclofen and tizanidine withdrawal was raised. The delirium and motor disturbances resolved within 24 h of reintroduction of baclofen. Withdrawal from muscle relaxants requires a high index of suspicion but should be considered in patients who manifest signs and symptoms of withdrawal from the medications, particularly visual hallucinations, rigidity and autonomic dysfunction.

Duke Scholars

Published In

Gen Hosp Psychiatry

DOI

EISSN

1873-7714

Publication Date

2011

Volume

33

Issue

1

Start / End Page

84.e1 / 84.e2

Location

United States

Related Subject Headings

  • Substance Withdrawal Syndrome
  • Psychiatry
  • Middle Aged
  • Male
  • Humans
  • Delirium
  • Clonidine
  • Baclofen
  • Autonomic Nervous System Diseases
  • Anticonvulsants
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Karol, D. E., Muzyk, A. J., & Preud’homme, X. A. (2011). A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature. Gen Hosp Psychiatry, 33(1), 84.e1-84.e2. https://doi.org/10.1016/j.genhosppsych.2010.10.003
Karol, David E., Andrew J. Muzyk, and Xavier A. Preud’homme. “A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature.Gen Hosp Psychiatry 33, no. 1 (2011): 84.e1-84.e2. https://doi.org/10.1016/j.genhosppsych.2010.10.003.
Karol, David E., et al. “A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature.Gen Hosp Psychiatry, vol. 33, no. 1, 2011, pp. 84.e1-84.e2. Pubmed, doi:10.1016/j.genhosppsych.2010.10.003.
Journal cover image

Published In

Gen Hosp Psychiatry

DOI

EISSN

1873-7714

Publication Date

2011

Volume

33

Issue

1

Start / End Page

84.e1 / 84.e2

Location

United States

Related Subject Headings

  • Substance Withdrawal Syndrome
  • Psychiatry
  • Middle Aged
  • Male
  • Humans
  • Delirium
  • Clonidine
  • Baclofen
  • Autonomic Nervous System Diseases
  • Anticonvulsants